CSN Login
Members Online: 6

You are here

oral cancer

pk's picture
pk
Posts: 192
Joined: Aug 2009

My husband has cancer at the base of the left side of his tongue and 1 lymph node is affected. He is in the 4th week of radiation plus erbitus once weekly. He is doing well considering.He continues to drink water, but for nutrition is doing Boost thru his feeding tube. His pain medication is Vicadin. He seems to be a little foggy in the thinking and responding area of communication. I have noticed it and so has he. We are chalking it up to Vicadin. Does anyone have any similar situation or info to share????

soccerfreaks's picture
soccerfreaks
Posts: 2801
Joined: Sep 2006

PK, following my own head/neck cancer surgery, I had similar issues (I also had chemo and rads). When someone on this site (in the Chat Room) suggested chemo brain, I thought they were making it up. I searched.

It is now acknowledged by medical professionals as the real deal.

The vicodin may certainly be playing a huge part in this at this time, PK, almost certainly is. But do not sell short the possibility that the erbitux has something to do with it too, and maybe even the rads.

(I did not have erbitux; I had cisplatin. And I am not aware of any research done regarding chemobrain and erbitux: this is a problem with it ... research is fairly recent, last five years or so, and the chemotherapies are changing too, not just the chemicals, but the combinations with other drugs as well.)

Regardless, to answer your question, this is not an uncommon occurence.

Best wishes to husband and his family.

Take care,

Joe

Subscribe to Comments for "oral cancer"